MAUDE Adverse Event Report: PHENOX LIMITED PORTAL; PORTAL STEERABLE HYDROPHILIC GUIDEWIRE

PHENOX LIMITED PORTAL; PORTAL STEERABLE HYDROPHILIC GUIDEWIRE
Model Number PORT-14-200-1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following description was provide from the healthcare professional: "they started to use the portal, and before reached the lesion, realized that the guide wire portal had broken in half.They didn't push or did any pression and feel any kinking because the anatomy wasn't complex.They tried to pull it out with a solitaire, a snare and it didn't work.They ended up using a derivo´s flow diverter.The patient was hospitalised for 1 day, as usual." during the procedure, one portal guidewire was used and, before the device reached the lesion, it was noted that the portal wire had broken in half.A microcatheter was also used during the procedure.It was reported that the device was not pushed and no pressure was added.Kinking was not felt as patient's anatomy was not complex.An attempt was made to remove the detached portion of the device using a thrombectomy retriever and snare but the attempt was not successful.A flow diverter device was then used and the detached part of the portal device was successfully removed from the patient.There was no prolongation of patient hospitalization and no further injury was reported.The additional information will be obtained, and investigation performed to determine if serious injury can be attributed to portal device and/or combination of devices used during procedure and/or user error.
 
Event or Problem Description
At a later date it was clarified that: during the same procedure, microsnare and solitaire were attempted but were not successful to remove the fractured distal fragment of the guidewire (± 12 cm).Flow diverter device (derivo) was then also used however, physician wasn't successful at removing the detached part of portal guidewire.The fractured distal piece was left in the patient and fixed in position in the artery for endothelialisation purpose.Patients condition was stable after the procedure.Proximal fragment of the device was removed and returned to phenox ltd.For analysis.Investigation to be performed on the affected device returned to the manufacturer for analysis.

Brand Name
PORTAL
Common Device Name
PORTAL STEERABLE HYDROPHILIC GUIDEWIRE
Manufacturer (Section D)
PHENOX LIMITED
ballybrit business park
galway city, co. galway H91 X Y38
BR  H91 XY38
Manufacturer (Section G)
PHENOX LIMITED
kamrick court
ballybrit business park
galway city, co. galway H91 X Y38
EI   H91 XY38
MDR Report Key17841578
Report Number3013656790-2023-00007
Device Sequence Number4401839
Product Code DQX
UDI-Device Identifier05391530910040
UDI-Public(01)05391530910040(17)250915(10)8453187
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K191687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model NumberPORT-14-200-1
Device Lot Number8453187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown